Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2021, 7:01 AM EDT for Duplin County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 7:01 AM EDT (11:01 UTC)
- Expired
- Aug 7, 2021, 7:30 AM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Hail
- 0.00 in
- Wind
- 40
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WWUS82 KMHX 071101
SPSMHX
Special Weather Statement
National Weather Service Newport/Morehead City NC
701 AM EDT Sat Aug 7 2021
NCZ090-091-071130-
Lenoir NC-Duplin NC-
701 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Lenoir
and northern Duplin Counties through 730 AM EDT...
At 701 AM EDT, Doppler radar was tracking a strong thunderstorm near
Warsaw, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kinston, Warsaw, Mount Olive, Kornegay, Deep Run, Bowdens,
Beautancus, Kenansville, Albertson, Sarecta, Faison, Pink Hill,
Calypso and Sandy Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
3518 7798 3517 7797 3517 7793 3515 7789
3516 7789 3518 7783 3529 7783 3521 7759
3482 7798 3497 7808 3499 7815 3508 7816
3509 7817
TIME...MOT...LOC 1101Z 216DEG 22KT 3504 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SGKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:01 AM EDT, 3 hours earlier.
Area forecast discussion, Aug 7, 4:01 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 401 AM EDT Sat Aug 7 2021 .SYNOPSIS... Weak low pressure will pass just inland today, dragging a cold front across the area later tonight. High pressure then builds over the area for early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 345 AM Saturday...Radar has become more active over the past hour or two with scattered moderate showers now detected between New Bern and Kinston. Latest HRRR and 3km NAM shows bands of moderate to heavy showers and a few thunderstorms blossoming between 10z and 12z and moving northeast across the CWA with some heavy downpours near the coast around midday and along a corridor from Jacksonville to Greenville in the afternoon. An inch or two of rain is possible in some of the heavier showers given precipitable water up around 2.25 inches and an advancing mid-level trough across the Carolinas during the afternoon, with some locally higher totals possible. Given the upper dynamics, SPC has our area in a Marginal threat of severe weather, but fairly widespread cloud cover and morning rainfall would seem to lower the threat a bit. Still, a few embedded stronger thunderstorms are possible as the day wears on, but the heavy rain will be the primary concern. High temperatures today will be in the lower 80s, with a few mid 80s, if some sunshine can break through in the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... As of 350 AM Saturday...As the cold front moves toward the coast and the mid-level trough axis slides to near the coast by morning, the precipitation should taper off from west to east with a mostly dry night inland, with small PoPs along the coast where moisture will be deeper. Lows will be right around 70 degrees for most areas, except warmer mid 70s along the central Outer Banks. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 310 AM Sat...A drier pattern is expected early next week, as high pressure builds in to the area from offshore. By late week rain chances will increase as high pressure retreats slightly and warm moist flow increases. Sunday through Tuesday...A weak front will push offshore Sunday morning with rain chances persisting along the coast for several hours. Weak subsidence behind this front will limit afternoon convection, with only a slight chance of rain expected. Expect highs in the mid to upper 80s. High pressure builds in strongly Monday and Tuesday, and should generally suppress shower development. However, still can't rule out a few isolated showers with large instability and a sea breeze expected, so will maintain a slight chance PoP both afternoons. Low level heights build slightly, leading to afternoon high temps reaching the upper 80s to low 90s. Wednesday through Friday...Initially a mostly zonal pattern will give way to a broad upper trough moving across the Great Lakes, and a surface cold front pushing southeastward across the Mid- Atlantic states by week's end. Ahead of that, southerly flow will gradually increase Wednesday and expect a slight uptick in convective activity as high pressure inches farther offshore and a weak lee trough forms across central NC. Deeper moisture will also advect into the area after Wednesday night, and convective development should have both a diurnal component on land, and a nocturnal component offshore and along the immediate coast Thursday morning through Friday. Will keep highest PoPs at chance inland both Thursday and Friday afternoon, but if current trends continue, will have to move upwards from there. High temps during this period will be above average, and generally in the upper 80s to low 90s, with low temps near average. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /Through 06Z Sunday/... As of 125 AM Saturday...Mixed bag of conditions currently at the TAF sites with LIFR at KISO, IFR at KPGV and VFR at KEWN/KOAJ. Following a lull in the precipitation early this morning, most all of the high-resolution guidance shows an increase in shower and thunderstorm activity between 10z and 12z Saturday morning. Will forecast several hours of MVFR conditions in showers/storms from 12z into mid-afternoon Saturday. Conditions should improve to VFR by Saturday evening through the remainder of the TAF cycle. LONG TERM /Sunday through Wednesday/... As of 330 AM Sat...Generally VFR conditions are expected through the long term with only widely scattered thunderstorms possible. With calm and clear conditions early next week, some patchy morning fog is possible which could briefly limit visibilities. && .MARINE... SHORT TERM /Today and Tonight/... As of 355 AM Saturday...Not much change in the marine observations early this morning with SE/S winds at 10 knots or less with seas 2-3 feet. A warm front continues to slowly pivot inland early this morning. Winds increase to 10-15 kt with scattered to widespread showers and thunderstorms expected today as weak low pressure moves along the inland front, which will start to move toward the coast later this evening. Seas will continue at 2-4 ft. LONG TERM /Sunday through Wednesday/... As of 335 AM Sat...Generally good boating conditions expected next week. Winds on Sunday will remain SW around 10 kts, weakening and becoming variable on Monday. Then Monday night, weak southerly flow returns and continues Tuesday at less than 10 kts. SSW-erly flow then increases late Wednesday to 10-15 kts. Seas through the period will be mostly 2-3 ft. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...CTC LONG TERM...SGK AVIATION...CTC/SGK MARINE...CTC/SGK
Hazardous weather outlook, Aug 7, 4:19 AM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 419 AM EDT Sat Aug 7 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-203-080830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 419 AM EDT Sat Aug 7 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Widespread showers and thunderstorms Saturday will produce periods of heavy rainfall. Localized flash flooding is possible where downpours persist given already saturated soils. Additionally, a few stronger thunderstorms are possible, with damaging wind gusts being the primary concern. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No significant hazardous weather expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-080830- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 419 AM EDT Sat Aug 7 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Widespread showers and thunderstorms Saturday will produce periods of heavy rainfall. Localized flash flooding is possible where downpours persist given already saturated soils. Additionally, a few stronger thunderstorms are possible, with damaging wind gusts being the primary concern. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 7:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
701 AM EDT Sat Aug 7 2021
NCZ090-091-071130-
Lenoir NC-Duplin NC-
701 AM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southwestern Lenoir
and northern Duplin Counties through 730 AM EDT...
At 701 AM EDT, Doppler radar was tracking a strong thunderstorm near
Warsaw, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kinston, Warsaw, Mount Olive, Kornegay, Deep Run, Bowdens,
Beautancus, Kenansville, Albertson, Sarecta, Faison, Pink Hill,
Calypso and Sandy Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3519 7816 3518 7808 3519 7805 3519 7802
3518 7798 3517 7797 3517 7793 3515 7789
3516 7789 3518 7783 3529 7783 3521 7759
3482 7798 3497 7808 3499 7815 3508 7816
3509 7817
TIME...MOT...LOC 1101Z 216DEG 22KT 3504 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SGKThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:26 AM EDT | Areal Flood Advisory | MHX | Greene, Lenoir, Martin, Pitt | 2 hr |
| Aug 7, 11:02 AM EDT | Special Marine Warning | MHX | 43 min | |
| Aug 7, 12:54 PM EDT | Special Marine Warning | MHX | 36 min | |
| Aug 7, 2:33 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 42 min |
| Aug 7, 2:48 PM EDT | Areal Flood Advisory | MHX | Beaufort, Greene, Martin, Pitt | 117 min |
| Aug 7, 3:13 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 47 min |
| Aug 7, 5:35 PM EDT | Areal Flood Advisory | MHX | Duplin, Lenoir | 85 min |
| Aug 7, 6:58 PM EDT | Areal Flood Advisory | MHX | Duplin, Jones, Lenoir | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.